Alert archive / South Carolina / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Columbia, SC

October 6, 201612 counties in South Carolina; Burke County, Georgia

NWS Columbia, SC issued this flash flood watch at Oct 6, 2016, 2:47 PM EDT for 12 counties in South Carolina; Burke County, Georgia. It took effect at Oct 7, 2016, 6:00 AM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 2:47 PM EDT (18:47 UTC)
In effect from
Oct 7, 2016, 6:00 AM EDT
Expired
Oct 8, 2016, 8:00 PM EDT
In force
38 hr
Issued by
NWS Columbia, SC
Flood severity
None

Counties Burke County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WGUS62 KCAE 061847
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
247 PM EDT THU OCT 6 2016

GAZ077-SCZ015-016-021-022-027>031-035>038-041-071000-
/O.NEW.KCAE.FF.A.0003.161007T1000Z-161009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-
LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO...
WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
247 PM EDT THU OCT 6 2016

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND 
  CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL GEORGIA...BURKE. IN CENTRAL SOUTH CAROLINA... 
  AIKEN...BAMBERG...BARNWELL...CALHOUN...CHESTERFIELD... 
  CLARENDON...FAIRFIELD...KERSHAW...LANCASTER...LEE... 
  LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. 

* FROM FRIDAY MORNING THROUGH SUNDAY MORNING

* HURRICANE MATTHEW WILL APPROACH THE SOUTH CAROLINA COAST FRIDAY
  NIGHT AND BRING SIGNIFICANT RAINFALL TO THE EASTERN MIDLANDS AND
  PARTS OF THE MIDLANDS. FORECAST RAINFALL TOTALS OVER THE
  NORTHERN AND CENTRAL MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6
  INCHES. HIGHER RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN
  MIDLANDS RANGING FROM 6 TO 10 INCHES.

* FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR
  DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA
  ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY
  IN URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
8 follow-up statements
131 
WGUS62 KCAE 070729
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
329 AM EDT FRI OCT 7 2016


GAZ077-SCZ015-016-021-022-027>031-035>038-041-071530-
/O.CON.KCAE.FF.A.0003.161007T1000Z-161009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-
LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO...
WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
329 AM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... 
  BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... 
  KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND 
  AND SUMTER. 

* THROUGH SUNDAY MORNING

* HURRICANE MATTHEW WILL APPROACH THE SOUTH CAROLINA COAST TONIGHT
  AND BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO PARTS OF THE
  MIDLANDS AND CSRA THROUGH SATURDAY NIGHT. FORECAST RAINFALL
  TOTALS OVER THE NORTHERN AND CENTRAL MIDLANDS AND CSRA COULD
  RANGE FROM 3 TO 6 INCHES. HIGHER RAINFALL TOTALS ARE EXPECTED
  ACROSS THE EASTERN MIDLANDS RANGING FROM 6 TO 10 INCHES.

* FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR 
  DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA 
  ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
854 
WGUS62 KCAE 071433
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
1033 AM EDT FRI OCT 7 2016


GAZ077-SCZ015-016-021-022-027>031-035>038-041-080045-
/O.CON.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-
LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO...
WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1033 AM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... 
  BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... 
  KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND 
  AND SUMTER. 

* THROUGH SUNDAY MORNING

* HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTH NORTHWEST TODAY
  AND APPROACH THE SOUTH CAROLINA COAST TONIGHT. EXPECT PERIODS OF
  MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF THE MIDLANDS AND
  CSRA THROUGH SATURDAY NIGHT. FORECAST RAINFALL TOTALS OVER THE
  NORTHERN AND CENTRAL MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6
  INCHES. HIGHER RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN
  MIDLANDS RANGING FROM 6 TO 10 INCHES. THE HEAVIEST IS FORECASTED
  TO FALL ALONG THE I-95 CORRIDOR. 

* FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
  AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME ROADWAYS COULD
  BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY IN URBAN AREAS
  AND ALONG RURAL DIRT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
053 
WGUS62 KCAE 080041
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
841 PM EDT FRI OCT 7 2016

GAZ077-SCZ015-016-021-022-027>031-035>038-041-081000-
/O.CON.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-
LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO...
WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
841 PM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... 
  BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... 
  KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND 
  AND SUMTER. 

* THROUGH SUNDAY MORNING

* HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTH AND NORTHEAST JUST
  OFFSHORE THE GEORGIA AND SOUTH CAROLINA COAST TONIGHT AND
  SATURDAY. EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS
  PORTIONS OF THE MIDLANDS AND CSRA THROUGH SATURDAY NIGHT.
  FORECAST RAINFALL TOTALS OVER THE NORTHERN AND CENTRAL MIDLANDS
  AND CSRA COULD RANGE FROM 3 TO 6 INCHES. HIGHER RAINFALL TOTALS
  ARE EXPECTED ACROSS THE EASTERN MIDLANDS RANGING FROM 6 TO 10
  INCHES. THE HEAVIEST IS FORECASTED TO FALL ALONG THE I-95
  CORRIDOR.

* FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR 
  DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME 
  ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
257 
WGUS62 KCAE 080849
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
449 AM EDT SAT OCT 8 2016


GAZ077-SCZ015-016-021-022-027>031-035>038-041-090000-
/O.CON.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-
LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO...
WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
449 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... 
  BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... 
  KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND 
  AND SUMTER. 

* THROUGH SUNDAY MORNING

* HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTH AND NORTHEAST 
  JUST OFFSHORE THE GEORGIA AND SOUTH CAROLINA COAST TONIGHT AND 
  SATURDAY. EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS 
  PORTIONS OF THE MIDLANDS AND CSRA THROUGH SATURDAY NIGHT. 
  FORECAST RAINFALL TOTALS OVER THE NORTHERN AND CENTRAL 
  MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6 INCHES. HIGHER 
  RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN MIDLANDS 
  RANGING FROM 6 TO 10 INCHES. THE HEAVIEST IS FORECASTED TO 
  FALL ALONG THE I-95 CORRIDOR. 

* FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR 
  DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME 
  ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
859 
WGUS62 KCAE 080943
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
543 AM EDT SAT OCT 8 2016


GAZ077-SCZ015-016-021-022-027>031-035>038-041-082300-
/O.CON.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-
LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO...
WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
543 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... 
  BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... 
  KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND 
  AND SUMTER. 

* THROUGH SUNDAY MORNING

* HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTHEAST JUST OFFSHORE
  THE SOUTH CAROLINA COAST TODAY. EXPECT PERIODS OF MODERATE TO
  HEAVY RAINFALL ACROSS PORTIONS OF THE MIDLANDS AND CSRA INTO
  TONIGHT. FORECAST RAINFALL TOTALS OVER THE NORTHERN AND CENTRAL
  MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6 INCHES. HIGHER
  RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN MIDLANDS RANGING
  FROM 6 TO 12 INCHES. THE HEAVIEST IS FORECASTED TO FALL ALONG
  THE I-95 CORRIDOR.

* FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR 
  DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME 
  ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
266 
WGUS62 KCAE 081642
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
1242 PM EDT SAT OCT 8 2016

GAZ077-SCZ021-027-028-030-035>037-041-081745-
/O.CAN.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURKE-FAIRFIELD-LEXINGTON-RICHLAND-AIKEN-BARNWELL-ORANGEBURG-
CALHOUN-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...WINNSBORO...
WINNSBORO MILLS...SEVEN OAKS...WEST COLUMBIA...CAYCE...
LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN...
NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
BROOKDALE...ST. MATTHEWS...BAMBERG...DENMARK
1242 PM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA HAS BEEN CANCELLED. THE HEAVIEST RAINFALL
HAS NOW PUSHED EAST OF THIS AREA...AND THE THREAT FOR FLASH
FLOODING HAS DIMINISHED.

$$

SCZ015-016-022-029-031-038-090000-
/O.EXT.KCAE.FF.A.0003.000000T0000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER-CHESTERFIELD-KERSHAW-LEE-SUMTER-CLARENDON-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND...CAMDEN...LUGOFF...BISHOPVILLE...SUMTER...
MANNING...SUMMERTON
1242 PM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...CHESTERFIELD...CLARENDON...KERSHAW...LANCASTER...LEE 
  AND SUMTER. 

* UNTIL 8 PM EDT THIS EVENING

* HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTHEAST ALONG THE
  NORTHERN SOUTH CAROLINA COAST THIS AFTERNOON. EXPECT PERIODS OF
  MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF THE NORTHEASTERN
  MIDLANDS AND PEE DEE THROUGH THIS AFTERNOON. FORECAST RAINFALL
  AMOUNTS FOR THE REMAINDER OF THE AFTERNOON ACROSS THE
  NORTHEASTERN MIDLANDS AND PEE DEE COULD RANGE FROM 1 TO 4
  INCHES.

* FLOODING REMAINS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR
  DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME ROADWAYS
  COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN
  AREAS AND ALONG RURAL DIRT ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
155 
WGUS62 KCAE 082109
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
509 PM EDT SAT OCT 8 2016

SCZ031-038-082215-
/O.CAN.KCAE.FF.A.0003.000000T0000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMTER-CLARENDON-
INCLUDING THE CITIES OF...SUMTER...MANNING...SUMMERTON
509 PM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL SOUTH CAROLINA HAS
BEEN CANCELLED.

$$

SCZ015-016-022-029-090000-
/O.CON.KCAE.FF.A.0003.000000T0000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER-CHESTERFIELD-KERSHAW-LEE-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND...CAMDEN...LUGOFF...BISHOPVILLE
509 PM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...CHESTERFIELD...KERSHAW...LANCASTER AND LEE. 

* UNTIL 8 PM EDT THIS EVENING

* HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTHEAST ALONG THE
  NORTHERN SOUTH CAROLINA COAST THIS AFTERNOON. EXPECT PERIODS OF
  MODERATE RAINFALL ACROSS PORTIONS OF THE PEE DEE THROUGH THE
  EARLY EVENING. FORECAST RAINFALL AMOUNTS FOR THE REMAINDER OF
  THIS EVENING ACROSS THE PEE DEE SHOULD BE AN INCH OR LESS.

* FLOODING REMAINS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR 
  DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME 
  ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
631 
WGUS62 KCAE 090002
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
802 PM EDT SAT OCT 8 2016


SCZ015-016-022-029-090115-
/O.EXP.KCAE.FF.A.0003.000000T0000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER-CHESTERFIELD-KERSHAW-LEE-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND...CAMDEN...LUGOFF...BISHOPVILLE
802 PM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL SOUTH CAROLINA HAS
EXPIRED. THE THREAT FOR HEAVY RAIN HAS ENDED AS HURRICANE
CONTINUES TO MOVE AWAY FROM THE AREA.

$$

AWP

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Oct 6, 2:32 PM EDT, 15 minutes earlier.

Area forecast discussion, Oct 6, 2:32 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
232 PM EDT THU OCT 6 2016

.SYNOPSIS...
The surface pressure ridge extending into the forecast area from
the north will weaken through tonight while the inverted trough
will remain near the Georgia and South Carolina coast. Hurricane
Matthew is forecast to be near the Georgia and South Carolina
coast late Friday and Saturday. Please see the latest advisory
from the National Hurricane Center.

&&

.NEAR TERM /THROUGH TONIGHT/...
Continued northeasterly flow off the Atlantic has resulted in
stratocumulus clouds across much of the forecast area today except
the upper CSRA which has seen a fair amount of sunshine. Inverted
trough remains off the coast while Matthew continues its
northwestward track towards Florida.

Temperatures warmed a bit more than expected with additional sun
across the southwestern part of the forecast area. All
precipitation has been confined off the coast near the inverted
trough and dry weather is expected into the evening hours.
Increasing isentropic lift overnight will result in a return of
stratus clouds from the northeast and chances of rain will also
increase after midnight. Winds will remain from the northwest
overnight around 10 mph and should help mitigate fog development.
Overnight lows will be in the lower to mid 60s with cooler
temperatures in the western Midlands.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The main Matthew impacts will occur during this period with the
greatest threats heavy rain and strong wind. The GFS and ECMWF
were close with total rainfall amounts but displayed a tight
gradient across the area. The models showed totals ranging from
0.5 to 1 inch in the west section to 7 to 9 inches in the extreme
east part. The SREF guidance had a high spread with amounts at
Columbia ranging from less than 0.25 of an inch to 7.5 inches with
a mean near 3 inches. The heaviest rain was indicated for Friday
night and Saturday. Uncertainty was still too high based on the
tight gradient and SREF spread for a flash flood watch this far in
advance. However, if trends continue a flash flood watch will
likely be needed for at least the east part of the forecast area.

Followed the National Hurricane Center guidance for the wind
forecast. The strongest wind should occur Friday night and
Saturday. The latest information supports gusts of 20 to 30 mph
in the west part to 35 to 45 mph in the extreme east section. A
wind advisory will likely be needed.

Based on the forecast track, the forecast area will not get into
the right-front quadrant of the storm and there should be little
or no surface-based instability because of cloudiness and the
lingering effects of the cool wedge of air that has overspread
the area. Therefore, there is a diminished tornado threat.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Matthew is forecast to be moving east and away from the forecast
area by Sunday. Drying should occur. Dry ridging will likely
dominate at least through the early part of the medium-range
period. The GFS, ECMWF, and EKD MOS plus GFS ensemble mean support
pops 20 percent or less through the period.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Earlier stratocumulus has lifted to VFR cigs all but OGB and this
should continue through late afternoon. Persistent low level
northeasterly flow and increasing moisture through the atmosphere
will result in a return of MVFR cigs this evening from northeast
to southwest. MVFR cigs return to around 23z-02z with cigs
dropping to IFR between 04z-07z. Some light showers may move
onshore and impact terminals but do not think this will occur
until after 12z and low confidence in the vsby associated with any
showers.

Persistent northeast winds around 10 to 15 knots with some
higher gusts near 20 knots through the period although the gusts
may subside during the overnight hours.

EXTENDED AVIATION OUTLOOK...A continued and increasing low level
NE flow will provide MVFR/IFR CIGS Friday. Aviation interests are
urged to monitor the latest official forecasts regarding track and
intensity of Hurricane Matthew. Possibilities exist that windy
conditions, along with heavy rain bands and associated
restrictions, could affect our terminals Friday afternoon through
Saturday night. Breezy conditions and CIG restrictions could
linger into Sunday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Oct 6, 3:57 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
357 AM EDT THU OCT 6 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
357 AM EDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN AND WINDY CONDITIONS MAY OCCUR FRIDAY AND SATURDAY
ASSOCIATED WITH HURRICANE MATTHEW NEAR THE GEORGIA AND SOUTH
CAROLINA COAST. A FLASH FLOOD WATCH MAY BE NEEDED ESPECIALLY FOR
THE EAST PART OF THE OUTLOOK AREA. A WIND ADVISORY OR HIGH WIND
WARNING MAY ALSO BE REQUIRED WITH THE THREAT GREATEST IN THE EAST
SECTION. PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL
HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:39 PM EDTWind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 9 more57 hr

Nearby

Flash Flood Watches in South Carolina, 2016Flash Flood Watches in Georgia, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.